Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 167, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 10, 2005, 3:44 PM EST for Tippecanoe County, Indiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 3:44 PM EST (20:44 UTC)
- Expired
- Aug 10, 2005, 4:30 PM EST
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:45 PM EST | TSTM WND DMG | Nw Battle Ground, IN | TREE DOWN ON A MOBILE HOME. |
| Aug 10, 3:45 PM EST | HAIL 0.75 | 1 W Battle Ground, IN | |
| Aug 10, 4:00 PM EST | HAIL 1.25 | 4 N West Lafayette, IN | SMALLER HAIL COVERED GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 102044 SVRIND INC157-102130- /O.NEW.KIND.SV.W.0167.050810T2044Z-050810T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 PM EST WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA * UNTIL 430 PM EST * AT 341 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BATTLE GROUND... OR ABOUT 8 MILES NORTHWEST OF LAFAYETTE...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BATTLE GROUND AROUND 410 PM EST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4058 8695 4046 8701 4035 8671 4057 8670 $$
2 follow-up statements
000 WWUS53 KIND 102114 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 414 PM EST WED AUG 10 2005 INC157-102130- /O.CON.KIND.SV.W.0167.000000T0000Z-050810T2130Z/ TIPPECANOE- 414 PM EST WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EST FOR NORTHEASTERN TIPPECANOE COUNTY... AT 412 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BATTLE GROUND...OR ABOUT 6 MILES NORTHEAST OF LAFAYETTE...MOVING SOUTHEAST AT 5 MPH. LAT...LON 4058 8688 4043 8692 4035 8671 4057 8670 $$
000 WWUS53 KIND 102127 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 427 PM EST WED AUG 10 2005 INC157-102137- /O.EXP.KIND.SV.W.0167.000000T0000Z-050810T2130Z/ TIPPECANOE- 427 PM EST WED AUG 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIPPECANOE COUNTY EXPIRES AT 430 PM EST... LAT...LON 4058 8688 4043 8692 4035 8671 4057 8670 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:21 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 10, 2:21 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 221 PM EST WED AUG 10 2005 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN INTO NEXT WEEK. AT 19Z RADAR INDICATED SCT TSRA ACROSS MAINLY ERN HALF OF FORECAST AREA /FA/...IN ASSOCIATION WITH AN UPPER WAVE. ACTUAL COLD FRONT WAS ACROSS NRN IN AND NRN IL. FEW TSRA TRYING TO DEVELOP WITH THE FRONT IN IL. NOT MUCH CHANGE IN AIRMASS BEHIND THE FRONT. MODELS IN FAIR AGREEMENT. GFS SUFFERS FROM FEEDBACK AT TIMES. WILL IGNORE FEEDBACK GENERATED ITEMS IN GFS BUT OTHERWISE USE A BLEND. FRONT WILL STALL OUT IN OR NEAR SRN FA TONIGHT. EXPECT CURRENT ROUNDS OF TSRA TO WEAKEN AS UPPER WAVE MOVES EAST AND HEATING IS LOST. WILL CONT LOW CHC POPS THIS EVENING. LATER TONIGHT...WARM ADVECTION BEGINS ALOFT ACROSS IL AND WRN IN WHICH COULD LEAD TO ADDITIONAL TSRA DEVELOPMENT LATER TONIGHT. WILL KEEP LOW CHC POPS WRN FA BUT DROP TO SLIGHT CHC ELSEWHERE. WITH NOT MUCH CHANGE IN AIRMASS BEHIND FRONT WILL LEAN TOWARD WARMER OF THE GUIDANCE NUNBERS FOR LOWS. FRONT PUSHES BACK N THU AND THU NIGHT. WILL KEEP THREAT OF PRECIP ACROSS ENTIRE FA. NOT A LOT OF SUPPORT SO PRECIP CHANCES WILL BE KEPT LOW. LEANED TOWARD THE WARMER OF THE GUIDANCE NUMBERS FOR HI TEMPS AS EXPECT ENOUGH SUN TO REACH THESE VALUES. FRONT WILL MEANDER ACROSS INDIANA INTO NEXT WEEK. AS UPPER FLOW REMAINS CLOSER TO ZONAL...TIMING OF WAVES IN THE FLOW IS DIFFICULT. THUS HAVE KEPT CHC POPS THROUGH THE EXTENDED. NOT EXPECTING ANY ALL DAY RAINS THOUGH. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Aug 10, 5:39 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 539 AM EST WED AUG 10 2005 INZ021-028>031-035>049-051>057-060>065-067>072-111038- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 539 AM EST WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING. THERE IS A LOW CHANCE THAT SOME STORMS COULD PRODUCE SMALL HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ON THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE FROM CLINTON TO KOKOMO. ON THURSDAY NIGHT INTO FRIDAY MORNING HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND SALLY
In the hours before
Local storm report, Aug 10, 2:22 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
222 PM EST WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 1 SSW DANVILLE 39.75N 86.53W
08/10/2005 HENDRICKS IN DEPT OF HIGHWAYS
TREES DOWN NEAR 110S AND 450W JUST SOUTHWEST OF DANVILLE.
OTHER TREES REPORTED DOWN ACROSS COUNTY INCLUDING ON
GIBBS ROAD JUST SOUTH OF AVON.
&&
COMITTLocal storm report, Aug 10, 3:05 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 PM EST WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 5 S NEW CASTLE 39.85N 85.36W
08/10/2005 HENRY IN EMERGENCY MNGR
BARN ROOF DAMAGED AND TREES UPROOTED
&&
COMITTSpecial weather statement, Aug 10, 3:33 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 333 PM EST WED AUG 10 2005 INZ029-102100- TIPPECANOE- INCLUDING THE CITIES OF...LAFAYETTE 333 PM EST WED AUG 10 2005 ...STRONG THUNDERSTORM ACROSS THE AREA... STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN TIPPECANOE COUNTY THROUGH 400 PM. WIND GUSTS NEAR 50 MPH...TORRENTIAL RAIN...AND SMALL HAIL ARE ALL POSSIBLE WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:58 AM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 40 min |
| Aug 10, 1:25 PM EST | Severe Thunderstorm Warning | IND | Henry | 35 min |
| Aug 10, 3:03 PM EST | Severe Thunderstorm Warning | IND | Vigo | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.